Alert archive / Maine / Wind Chill Advisories in 2017
Wind Chill Advisory 2, NWS Caribou, ME
NWS Caribou, ME issued this wind chill advisory at Jan 13, 2017, 4:25 AM EST for 4 counties in Maine. It took effect at Jan 13, 2017, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2017, 4:25 AM EST (09:25 UTC)
- In effect from
- Jan 13, 2017, 10:00 PM EST
- Expired
- Jan 14, 2017, 9:48 AM EST
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 9.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 430 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
064 WWUS41 KCAR 130925 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 425 AM EST FRI JAN 13 2017 MEZ001>006-010-132100- /O.NEW.KCAR.WC.Y.0002.170114T0300Z-170114T1500Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 425 AM EST FRI JAN 13 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SATURDAY. * LOCATIONS...NORTHERN MAINE. * HAZARD TYPES...DANGEROUS WIND CHILLS. * WIND CHILL READINGS...20 BELOW ZERO TO 30 BELOW ZERO. * TIMING...TONIGHT INTO SATURDAY MORNING. * IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE ON EXPOSED SKIN. * WINDS...NORTHWEST 10 TO 20 MPH. GUSTS UP TO 30 MPH EARLY TONIGHT. * TEMPERATURES...LOW TEMPERATURES AROUND 5 BELOW ZERO TO AROUND 10 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NORCROSS
3 follow-up statements
345 WWUS41 KCAR 132015 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 315 PM EST FRI JAN 13 2017 MEZ001>006-010-140415- /O.CON.KCAR.WC.Y.0002.170114T0300Z-170114T1500Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 315 PM EST FRI JAN 13 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SATURDAY... * LOCATIONS...NORTHERN MAINE. * HAZARD TYPES...DANGEROUS WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 28 BELOW. * TIMING...TONIGHT INTO SATURDAY MORNING. * IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE ON EXPOSED SKIN. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...10 BELOW TO 2 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HEWITT
635 WWUS41 KCAR 140608 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 108 AM EST SAT JAN 14 2017 MEZ001>006-010-141500- /O.CON.KCAR.WC.Y.0002.000000T0000Z-170114T1500Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 108 AM EST SAT JAN 14 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...NORTHERN MAINE. * HAZARD TYPES...DANGEROUS WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 27 BELOW. * TIMING...INTO THIS MORNING. * IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE ON EXPOSED SKIN. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...10 BELOW TO 2 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
028 WWUS41 KCAR 141448 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 948 AM EST SAT JAN 14 2017 MEZ001>006-010-141600- /O.CAN.KCAR.WC.Y.0002.000000T0000Z-170114T1500Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 948 AM EST SAT JAN 14 2017 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND CHILL ADVISORY. WINDS HAVE DROPPED BACK BELOW 10 MPH ACROSS MUCH OF THE AREA WITH TEMPERATURES WARMING. THEREFORE, THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ HEWITT
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Jan 13, 1:53 AM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Jan 13, 1:53 AM EST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
153 AM EST Fri Jan 13 2017
.SYNOPSIS...
A cold front will cross the region tonight through early Friday.
High pressure will build across the region through the weekend.
&&
.NEAR TERM /THROUGH TODAY/...
Update...
A cold front will cross the region overnight through early Friday,
with a stronger cold front approaching northwest areas late.
Isolated/scattered snow and rain showers are possible across
mostly the north and mountains through the remainder of the night.
Any snow accumulations will be less than an inch. Overnight low
temperatures will generally range through the 20s across northern
areas, to the lower 30s Bangor and interior Downeast with mid 30s
along the Downeast coast. Have updated the forecast to adjust for
current conditions along with overnight temperatures, cloud cover
and rain/snow shower chances.
Previous Discussion...
For Friday...a secondary cold front will cross the area during
the day, with the true arctic air to follow. As such, temperatures
will fall through the day. Given this cold air advection,
streamers off the Saint Lawrence are a possibility, so have added
a slight chance of snow showers across the north. Otherwise,
expect partly to mostly sunny skies for much of the area. Highs
will likely occur near daybreak, ranging from the lower 20s in the
north and west to the lower 30s in Bangor and Downeast. These will
drop a good 10 degrees by sunset. Gusty west winds will make it
feel that much colder.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
Fairly quiet weather is expected for the weekend as two areas of
high pressure move across the area. The first High will move from
Lake Huron to Cape Cod and then offshore between Fri night and Sat
eve, while the second High will nose into the CWA from the west
Sunday aftn. In between, the base of an upr trof and accompanying
weak sfc trof will slide across the state, and a few snow shwrs
are psbl, but POPS were kept fairly low. Sat will be quite chilly,
with highs ranging from 20 at the coast to single digits up north,
and wind chills could stay below zero all day up north. Some
moderation is expected Sun, with temps returning closer to
seasonal norms.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
High pres sliding across the CWA Mon followed by upr ridging Tue
will maintain the quiet pattern through the start of the long
term. However, that comes to an end as the next system approaches
for Tue night into Wed, though discrepancy still remains on the
exact strength and timing, with the ECMWF still being a bit faster
than the GFS.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: Variable conditions generally ranging from VFR to IFR,
with localized LIFR, will occur across the region overnight.
Occasional MVFR conditions are possible across mostly the north
and mountains Friday. Gusty west to northwest winds, with gusts up
to around 40 mph, are expected to develop across the region
Friday.
SHORT TERM: Mainly VFR conditions are expected over the weekend,
though lower CIGs are possible Sat night into early Sun AM,
especially up north. KBGR and KBHB more likely to remain VFR. VFR
conditions likely to continue thru Tuesday, with ocnl mid-high
bkn or ovc decks. Will need to monitor for psbl MVFR CIGs moving
in from west Tue PM.
&&
.MARINE...
NEAR TERM: A Small Craft Advisory remains in effect for the
waters overnight. A Gale Warning remains in effect Friday.
Visibilities could be reduced in any isolated showers or patchy
fog overnight.
SHORT TERM: Offshore Winds will remain strong Fri night, but will
diminish Sat AM. Moderate freezing spray may be an issue Fri night
into early Sat AM, and will monitor for the need for an advisory.
Winds will shift to SW by Sat eve, then incr to 15 kt gusts to 20
kt Sat night. As a trough pushes off the coast, winds will shift
NW Sun AM, and incr somewhat, with gusts getting close to SCA
criteria again.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 7 AM EST this morning for
ANZ050>052.
Gale Warning from 7 AM this morning to 10 PM EST this evening
for ANZ050>052.
&&
Near Term...Norcross/Hastings
Short Term...Kredensor
Long Term...Kredensor
Aviation...Norcross/Kredensor
Marine...Norcross/KredensorHazardous weather outlook, Jan 13, 1:32 AM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 132 AM EST FRI JAN 13 2017 MEZ001>006-010-011-015>017-029>032-131200- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 132 AM EST FRI JAN 13 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT. SOME ROADS COULD ICE UP OVERNIGHT ESPECIALLY ACROSS NORTHERN AND WESTERN AREAS WHILE TEMPERATURES SLOWLY DROP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GUSTY WEST WINDS CAN BE EXPECTED ON FRIDAY. WINDS HAVE THE POTENTIAL TO GUST TO NEAR 45 MPH ESPECIALLY ACROSS THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-131200- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 132 AM EST FRI JAN 13 2017 ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 1:25 AM EST | Gale Warning | CAR | 20 hr | |
| Jan 13, 12:19 PM EST | Special Weather Statement | CAR | 41 min | |
| Jan 13, 1:47 PM EST | Special Weather Statement | CAR | Aroostook | 58 min |
| Jan 13, 3:12 PM EST | Heavy Freezing Spray Advisory | CAR | 15 hr |
Nearby
Wind Chill Advisories in Maine, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.